Hello World it’s me! The below picture was taken this past weekend for Halloween, I was a fancy Witch 😉
I think it’s a nice picture of me, but I immediately noticed how fat my cheeks were. I believe its obvious I’ve gained weight, around this time last year I was 14 pounds lighter. This is the heaviest I’ve been since I was a young teen. There are many factors that have contributed to my weight gain. I’m no longer physically active, new job is in the middle of nowhere so I spend most of my days sitting or driving lately. However, I will say the biggest factor are these meds, especially the prednisone. I’ve been on and off prednisone since March, maybe the long term use is starting to show. A few have said the weight gain looks cute on me and barely noticeable since I’m tall (I’m 5’9) but when your clothes are tighter and you can’t afford to go shopping it sucks. . I guess I can’t complain, at least I look “healthy”, but it is amazing to see how the drugs affect you physically and mentally.
It’s crazy that 6 months ago I was afraid to eat anything to now eating everything in sight and never feeling full. I’ve already eaten dinner and about to get a bowl of cereal because I’m still hungry!! I’m about to stock up on Bene-fiber, I need something to help me stop eating so much, frustrating!!
The below picture was taken later that night, right before I was about to wash my face (mind the hair scarf, it was bedtime :)) I was like wow . . . moon-face? had to stop and take a selfie. I think it’s obvious. My profile pic/gravatar is an old pic, but I was that same weight for many years. Looking at the two, it is a difference.
Can’t wait to get off these meds!! . . . now I’m hot . . lol
Give me the strength! . . smh
Currently taking 3 out of 5, I guess that’s not too bad . . .
Too many pills!!! I can so relate . . .
Holy Crap! You know you’re sick when you have your personal hazardous materials disposal container.
I am learning to accept that IBD is no joke . . I might look “great” (as I’ve been told by many) but inside my body is literally attacking itself. Lately I’ve been eating everything in sight with no bloating or abdominal pain which is awesome!, BUT the bleeding is persistent and getting worst, and the fatigue has been no joke. For the past 4 weeks, I have fallen asleep in my work clothes at least twice a week. Now, as soon as I get home I immediately put on my pjs. I sound like an old person!! Not fair!!
Insurance has approved my Humira prescription for the next two years and my starter kit arrived the other night. To sound even more old, I’ve scheduled an RN home visit for my first injection. . I’m nervous but desperate for anything to make me feel better.
A picture can say a thousand words. My medicine corner has turned into a ‘meds drawer’. Don’t be too alarmed a few bottles are empty, saved them for traveling. Sighs . . . .
Have you ever stared at the ceiling to prevent tears from falling on your face? To avoid letting someone see you cry? That was me today. It wasn’t like I was shocked by the news, but I felt like I reached my breaking point.
After two weeks of horrible symptoms I finally got to see my GI, he said two words that I hoped I would never hear, “Prednisone & Remicade”. He stated how my condition is getting worst and in order to force my symptoms into remission he prescribed me prednisone (aka “the devil”, the name many IBDers call it). Thankfully its not a high dosage, and I was told to take it until I start feeling better and eventually stop. Once i’m off the prednisone, he would like to start remicade in order to maintain my remission. Unfortunately, Remicade is not an oral prescription, it can only be done through IV infusion, which means a trip to the hospital for 3-4 hours, every few weeks. . . sighs . . . I don’t like hospitals.
Before my follow-up appointment in one month, I have a lot of lab work. More blood work, testing for tuberculosis and hepatitis, and a stool sample. The process of collecting a stool sample is hilarious to me, but I won’t gross you guys out lol Also today, I got a call from my primary physician about my blood work results, she stated I have Vitamin D deficiency, and wants me to buy over the counter Vitamin D supplements. I’m not surprised, in the past week I have had no energy and my body aches all over. So . . . with the addition of prednisone and Vitamin D pills, my pill intake has increased to . . . 14 pills a day!!!
It was truly a sad moment in my GI’s office, we both looked at each other with sad eyes 😦 I would write more, but I am completely exhausted. Really hoping I feel better soon.